Medical Questions > Mental Health > Depression Forum

Horrible Heart Palpitations Withdrawing From Cymbalta!!!

Hello everybody, I'm new here today, here is my dilemma:

I've tried Prozac, Lexapro, Cymbalta ... none of which has worked, and am now off the Cymbalta, but because I withdrew (according to doctor, by the way) too fast, I'm left with heart palpitations, pvc's and rapid heartbeat alll day long, and have had them for 7 days straight!

I've quadtripled by meds for the palpitations, according to doctor, and they haven't stopped. I'm living with them, but won't be able to for too much longer ... they're driving me crazy.

I've been studying and researching allot of this drug Cymbalta and what it does to the ANS (autonomic nervous system, the SNS (sympathetic nervous system) and more. Apparently according to my doctor, my system is now messed up and may take MONTHS to right itself!

So he's suggested for me to start Wellbutrin, one of the meds I haven't tried ... to ease the heart palps, until the cymbalta is completely out of my system and everything is back to normal .. BUT, the Wellbutrin itself MAY cause side effects itself, palpitations being one of them .. and I'l eventually have to wean off that as well, all though coming off that is said to be MUCH easier.

Also concerned about the 'seizure' possiblity and I've read it can be doubled when taking Toprol with it.

So just wondering, do you have any experience in this area, or do you know of anybody that has? I'd greatly appreciate any suggestions or advice I can get ... because as of this morning, I need to make a decision if I start the Wellbutrin or not.

I need to make a decision today ... actually this morning ... I NEED to stop these palps ... but just so confused!

Hoping to hear from you!
Dee
Did you find this post helpful?
|

replied April 30th, 2009
I, too, have stopped the Cymbalta 60 mg per day and have tapered down to 30mg/day. The heart palps are horrible and I feel out of breath all day! I have to sit down between each activity! Finally after day 4 of 30mg, the heart palps have stopped! I am going to wean myself off of Cymbalta for good and never try another antidepressant forever! Obviously my body is telling me that something isn't right! I'd rather be good to myself and try to change my diet/exercise for the severe anxiety, because this med made everything worse!
|
Did you find this post helpful?

replied September 16th, 2010
For me, palpitations under Cymbalta mean it's time to withdraw it. I had, unfortunately, to restart taking it once, and in spite of having tremendously awful side effects (kills my libido, slows down my metabolism so much that I put in a lot of weight while keeping the same diet, makes me prone to hematomas from even the slightest physical traumas which take forever to heal and for every wound to infect when I otherwise would leave everything air drying without even bothering to wash it), Cymbalta does work well on me for depression and concentration issues. The uncomfortable feeling of body speeding up, palpitations and subsequent tiredness happen when I get better and they are my body's way of telling me I don't need the med anymore, and they stop when I stop taking it.

However, withdrawing from Cymbalta is scary as hell. Even when weaning off it slowly, I get extremely prone to severe panic attacks while the body readjusts itself. It may seem as if it's not time to take the med off, but it's a normal reaction called SSRI discontinuation syndrome, which stops in a couple of weeks. The biggest problem is dealing with those weeks. This indeed does not happen when discontinuing wellbutrin.

And seriously, you have trouble with palpitations from the med and what your doctor does is put you on MORE meds? Change your freaking doctor. Look for a psychiatrist who has a reputation of avoiding stuffing people with meds whenever possible. And also stop looking at the freaking side effects table so much. When starting a med, take it for some weeks, register what you feel different in your body, and only then look at the side effects. Placebo effect works for the good and for the bad, and if you keep freaking out over how long it may take to recover from the palpitations it's a sure way of getting anxiety to keep them going. The fact that you've been taking meds for the palpitations definitely won't help also.

Finally I have to stress this again: Go to another doctor. From all you say, looks like the guy is just keeping you ill from overprescribing.
|
Did you find this post helpful?

replied October 18th, 2010
Do NOT take Wellbutrin to wean off another drug. It is a horrible drug. I had so many side effects from Wellbutrin, I would never recommend this drug to anyone. My psychiatrist wouldn't take me off this damn drug, so I had to go to my family doc to have it reduced. I am now 2 days only without it, having severe heart palpitations. Never again!
|
Did you find this post helpful?

replied November 1st, 2010
Really? With Wellbutrin I never had anything, besides a libido increase and hunger decrease, both things I could welcome any time. Too bad it kept me in a good mood but did zero in terms of making me focus; only difference was that I really didn't stress over it anymore. It was painless to discontinue also.

I did at first blame Wellbutrin for the scariest panic attack I've ever had, which was actually thanks to dear old Cymbalta as I was weaning it off. Are you sure the problem was not thanks to whatever other med you stopped?

Curiously, I'm officially off Cymbalta now and this time the discontinuation was a lot smoother. A lot slower too though; went one or two months at half dose, and after that my doctor wanted me to switch to a quarter but I just cut it off entirely because I was sick of it. About damn time already and not really missing it at all.
|
Did you find this post helpful?

replied December 5th, 2010
Celexa and Wellbutrin - Avoid Cymbalta
I was on Celexa 40 mg for ten years and it worked for my depression but the last few years it was causing me to be so tired all the time that I couldn't even work a fulltime job. I went to a Psych doc who tried to shove Cymbalta down my throat - even though I told him I was scared to be on Cymbalta because of all the reported side effects and FDA black box warning. So, I went and found another Psych doc who listened to me and did what I asked (she put me on Wellbutrin XL 150 mg) and I lowered my Celexa down to 20 mg. I have soooo much more energy now. The Wellbutrin is an energizer but I am taking it at a low enough dose so it doesn't cause side effects. I found I still need to take 20 mg of Celexa but at the lowered dosage I don't crash and need to take a nap anymore. I haven't felt this good in years.
|
Did you find this post helpful?

replied March 21st, 2011
Everyone is different
Hello all, I just stumbled across this site and was reading everyones input about all these different meds and their side effects. I just wanted to say that not everyone's chemical balance is the same so when a med does something to someone it don't mean it will do the same to you or even worse. Everyone just has to try them and see for themselves. And also sad as it is, the doctors don't even know what the meds will do to you until you try them. So unfortunately we are kind of damned if we do and damned if we don't. I too am a long time sufferer of anxiety and depression and I have had my fair share of side effect of meds, but I know that I need this kind of help and believe one day I will find the exact right one for me. I wish everyone luck in dealing with these disorders they are not easy to handle.
|
Did you find this post helpful?

replied December 9th, 2011
Is it a normal side effect to have heart pulps all the time after coming off ant-deps? This is what kicks my anxiety in, thinking im going to have a heart attack etc, its frustrafiin and stresfull, i was only on my tablets for a year n a half, any sort of ant-dep tabs are horrid n i wish i never started on them.. Im only 21 n they have ruined my liFe this far Sad its horrible.
|
Did you find this post helpful?
Must Read
Do you know how doctors define clinical depression? Learn more about this brain disorder and types of depression that doctors diagnose here....
Can depression run in families? Can hormones really make you depressed? Yes! Learn more about causes and conditions of clinical depression here....
People with depressive illnesses do not all experience the same symptoms. Do you know the signs and symptoms of depression? Read on to learn more....